MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2813G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a flap procedure in 2024 and suture was used.During the procedure, sales rep is reporting that in two different cases the suture broke multiple times trying to pull through the vessel.No patient harm reported.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: additional information received from the sales rep via email on nov 5, 2024: i have filled in the answers below in red.Additional information request: two product complaints were opened to address 2 patients.(b)(4) - patient 1.(b)(4) - patient 2.Please address the questions below for each patient event: what was the name of the procedure? they were both flap cases.What was the procedure date? the first procedure i do not have a date, the second procedure was (b)(6) 2024.Please clarify how many sutures broke on each patient procedure? my understanding is only 1 in each surgery.When did each suture break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: suture broke while pulling the suture through vessels both times.Did all sutures share the same lot number (101tap)? if no, please provide the lot number of each broken suture.Yes, to my understanding they were from the same lot.Are the devices available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.I do not have the broken sutures available for return, but i have the rest of the lot number available for return (22 eaches).I have received the return box so i will be shipping them out today.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep): (b)(4) ¿ head and neck coordinator.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained:.

Brand Name
ETHILON SUTURE 5"(13CM) 9-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20780122
Report Number2210968-2024-12452
Device Sequence Number5052224
Product Code GAR
UDI-Device Identifier10705031003996
UDI-Public(01)10705031003996(17)290531(10)101TAP
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2813G
Device Lot Number101TAP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown